Generic placeholder image

Current Drug Safety

Editor-in-Chief

ISSN (Print): 1574-8863
ISSN (Online): 2212-3911

Hyperglycemic Hyperosmolar State Associated with Low-Dose Quetiapine Treatment in a Patient with Bipolar Disorder

Author(s): Wen-Yin Chen, Chiao-Chicy Chen and Galen C.L. Hung

Volume 6 , Issue 3 , 2011

Page: [207 - 208] Pages: 2

DOI: 10.2174/157488611797579276

Price: $65

Abstract

There is increasing concern about the development of diabetes mellitus and associated complications in patients administrating second-generation antipsychotics. Previous reports indicate that the risk of quetiapine, although relatively lower, is not negligible. We report a patient with bipolar disorder who, after treating with low-dose quetiapine, develops newly-onset diabetes and hyperglycemic hyperosmolar state. Clinical manifestations and managements of quetiapine associated diabetes are addressed, and we recommend routine monitoring of serum glucose after initiating quetiapine treatment at any given dose.

Keywords: Quetiapine, diabetes mellitus, hyperglycemic hyperosmolar state, bipolar disorder


Rights & Permissions Print Export Cite as
© 2022 Bentham Science Publishers | Privacy Policy